Minnesota, 2001

Flash Flood in Minnesota, June 14, 2001

June 14, 2001 · NWS MPX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 13, 2:15 PM CST, 11 hours 15 minutes earlier.

Area forecast discussion, Jun 13, 2:15 PM CST, 11 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
315 PM CDT WED JUN 13 2001

IMPRESSIVE INSTABILITY AND MOISTURE ALREADY IN PLACE ACROSS THE
AREA. SURFACE ANALYSIS SHOWS PRESSURE FALLS AND A CONVERGENCE ZONE
DEVELOPING...WHICH IS EXPECTED TO EXTEND FROM MARSHALL TO CAMBRIDGE
DURING THIS LATE AFTERNOON AND EARLY EVENING. EXPECT CONVECTION TO
FIRE ACROSS SOUTHWEST AND WEST CENTRAL MINNESOTA WITH STRONG LOW
LEVEL EQUIVALENT POTENTIAL TEMPERATURE ADVECTION. THIS CONVECTION
THEN FORECAST THEN SPREAD EAST IN FORECAST DIFLUENT THICKNESS
PATTERN. ALL THE WHILE...STRONG SOUTHERLY FLOW INTO THE REGION
SUPPORTS A POSSIBLE HEAVY RAIN SCENARIO. MAIN UPPER JET...ROUNDING
THE CLOSED LOW TO OUR WEST...IS FORECAST TO NOSE INTO THE AREA
THURSDAY AFTERNOON AND EVENING. THIS IS FORECAST TO BE ACCOMPANIED
BY 700 MB DRY SLOT AND IS EXPECTED TO BE THE MECHANISM FOR YET
ANOTHER ROUND OF POTENTIALLY SEVERE hWEATHER.

.MSP...FLASH FLOOD WATCH TONIGHT ENTIRE COUNTY WARNING AREA.
 WH

In the hours before

Special weather statement, Jun 13, 11:12 PM CST, 2 hours 18 minutes before
MNZ041>043-047>049-054>058-064-065-073-140615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1212 AM CDT THU JUN 14 2001

THE TORNADO WATCH FOR WEST CENTRAL AND SOUTHWEST MINNESOTA...FROM
MORRISON COUNTY ON SOUTHWEST TO REDWOOD COUNTY AND POINTS TO THE
WEST...HAS BEEN CANCELLED. SHOWERS AND A FEW THUNDERSTORMS WILL
PERSIST INTO THE EARLY MORNING HOURS ACROSS WEST CENTRAL AND
SOUTHWEST MINNESOTA...BUT THE THnREAT FOR SEVERE WEATHER HAS ENDED.
Special weather statement, Jun 14, 1:10 AM CST, 20 minutes before
MNZ050>052-059-066>068-075-082-091-140730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
210 AM CDT THU JUN 14 2001

...SEVERE THUNDERSTORM WATCH CANCELLED FOR A PORTION OF MINNESOTA...

SEVERE THUNDERSTORM WATCH NUMBER 422 THAT WAS IN EFFECT UNTIL 4
AM...HAS BEEN CANCELED FOR A PORTION OF CENTRAL MINNESOTA.  THE
FOLLOWING COUNTIES HAVE BEEN REMOVED FROM THE SEVERE THUNDERSTORM
WATCH...BENTON...SHERBURNE...WRIGHT...CARVER...MCLEOD...SIBLEY...
NICOLLET...WATONWAN AND MARTIN COUNTIES.

MBK
Local storm report, Jun 14, 1:15 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
215 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0950 PM    COMFREY                   MN   WIND DAMAGE
06/13/01   BROWN                          REPORTED BY LAW
                                          ENFORCEMENT
                                          OFFICIAL. TREES DOWN...
                                          METAL BLOWN OFF BUILDING

0950 PM    DARFUR                    MN   65 MPH TSTM GUST
06/13/01   WATONWAN                       REPORTED BY STORM
                                          SPOTTER.

1010 PM    6 NE DUNNELL              MN   WIND DAMAGE
06/13/01   MARTIN                         REPORTED BY LAW
                                          ENFORCEMENT
                                          OFFICIAL. TREE LIMBS
                                          DOWN...OUT BUILDING DOWN

1010 PM    MADELIA                   MN   WIND DAMAGE
06/13/01   WATONWAN                       REPORTED BY LAW
                                          ENFORCEMENT
                                          OFFICIAL. TREES AND
                                          POWER LINES DOWN

1027 PM    KASOTA                    MN   WIND DAMAGE
06/13/01   LE SUEUR                       REPORTED BY LAW
                                          ENFORCEMENT
                                          OFFICIAL. TREES DOWN

1040 PM    VINELAND                  MN   WIND DAMAGE
06/13/01   MILLE LACS                     REPORTED BY LAW
                                          ENFORCEMENT
                                          OFFICIAL. POWER LINES
                                          DOWN

1055 PM    (MKT)MANKATO MUNI ARPT    MN   62 MPH TSTM GUST
06/13/01   BLUE EARTH                     AWOS

1100 PM    NEW MARKET                MN   WIND DAMAGE
06/13/01   SCOTT                          REPORTED BY STORM
                                          SPOTTER. LARGE TREE
                                          LIMBS DOWN

1108 PM    NEW PRAGUE                MN   70 MPH TSTM GUST
06/13/01   LE SUEUR                       REPORTED BY MNDOT ROAD
                                          WEATHER SYSTEM

1108 PM    NEW PRAGUE                MN   70 MPH TSTM GUST
06/13/01   SCOTT                          MNDOT ROAD WEATHER SYSTEM

1118 PM    LITTLE CHICAGO            MN   62 MPH TSTM GUST
06/13/01   RICE                           MNDOT ROAD WEATHER
                                          SYSTEM

1120 PM    BELGRADE                  MN   WIND DAMAGE
06/13/01   STEARNS                        REPORTED BY LAW
                                          ENFORCEMENT
                                          OFFICIAL. TREES AND
                                          POWER LINES DOWN.

1130 PM    LAKEVILLE                 MN   WIND DAMAGE
06/13/01   DAKOTA                         REPORTED BY LAW
                                          ENFORCEMENT
                                          OFFICIAL. BLEW OVER
                                          CONSTRUCTION BARRIER

1135 PM    FARMINGTON                MN   WIND DAMAGE
06/13/01   DAKOTA                         REPORTED BY LAW
                                          ENFORCEMENT
                                          OFFICIAL. WINDSHIELD
                                          DAMAGE TO PATROL CAR

DME/TDK

The radar

The Minneapolis radar (KMPX), 132 km away, was scanning. The volume nearest the first event began at 07:28 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Freeborn

When
June 14, 1:30 AM CST
Where
Freeborn County, Albert Lea
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
43.674, -93.349 (the zone’s center; the record gives no point)

Numerous streets and basements flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254116.